Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor, Ellen
Thanks njp1013. The problem I have now is getting my medication, since I am tapering (doing it my way now). Doing the 3-week taper made me crazy for about a week. my Internist and future NP Psychiatrist have never checked to see how I was doing. I called and no one ever called back. I know I am not going to the NP Psychiatrist; my appointment with her isn't until May 2020. I might also have to get a new Internist because of no communication. I just don't understand. Today, I called the Behavioral Health Manager to tell her the problem I am having with no communication; she never called me back!
Jump to this post
Should your referring physician call your doctor?
@grandmaj5 Yesterday I was responding to your question, but twice my messages were snatched away by an internet thief, and I have no idea where it went. So, I'll see if third time's a charm.
I guess doctors can do whatever they think is in the best interest of their patients. I'd want to hear his reasons, for sure. Other things I'd like to know are what he wants you to take in place of Klonopin, what his plans are for tapering off the Klonopin, and if some other doctor prescribed it I'd talk with that doctor about what your doctor is proposing.
It takes a long time to taper off Klonopin. The length of time would depend on what dose you're taking. But, regardless what the dosage is, you have to reduce the dosage by very, very small increments.
I only take 1mg, with the option of taking a second one as needed, and I cut the pills in quarters and tried taking 3/4 of the pill. After doing that for a few days, I decided that I needed some sleep more than I wanted to get off it.
I started taking it 13 years ago for anxiety, but it has had the added benefit of keeping me from kicking and flailing my arms in my sleep. It's one medication my wife doesn't want me to stop.
Can you tell us more about why you take Klonopin, what the dosage is, how long you've been taking it? Has your doctor given you acceptable reasons for why he wants you to stop? Whatever you do, don't just stop cold turkey because that could have serious consequences.
Well, if I can manage to say goodbye and send this message successfully, it will be true that third time's the charm.
Hi Jim, I got behind on my Mayo Groups, because the emails were going into my spam folder. The person who made the decision for tapering was an NP Psychiatry. I was told she wouldn't see me unless I tapered. I cannot see her until May 2020. I believe there are a lot of doctors that do this, because they don't want to get in trouble for prescribing benzos. I believe this was not in my best interest. I am doing my own tapering. I feel strongly that I still need some clonazepam, due to my high anxiety and panic attacks. I always took 3 mg 3x daily. I took the first 2 and the 3rd one was an option. I believe I have been on clonazepam 8+ years. The NP Psychiatry never gave an acceptable reason to stop. I do believe she just doesn't want to deal with it and maybe afraid that there has been so much negativity about benzos. I am taking half my dose in increments of 0.5 mg daily. Thanks for asking and I believe there will be things coming up about tapering incorrectly.
Liked by Jim, Volunteer Mentor
Do you want to taper off Klonopin? It seems to me that any psychiatrist with any understanding about Klonopin would want to work with you to taper safely, and at the same time give you something to take its place. Are there other psychiatrists in your area? Have you talked with your primary care doctor about what's happening? There are helpful websites that post reviews of doctors. I know of a few – vitals.com, Google scholar, and Lifescripts.
Liked by Lisa Lucier
version 184.108.40.206.3.3Page loaded in 0.610 seconds